Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 135, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 13, 2004, 11:59 PM EST for Johnson County, Morgan County, Indiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2004, 11:59 PM EST (04:59 UTC)
- Expired
- Jul 14, 2004, 1:00 AM EST
- In force
- 61 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Johnson County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 20 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4631 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 5.8
- Supercell composite
- 27.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 140459 SVRIND INC081-109-140600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1159 PM EST TUE JUL 13 2004 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JOHNSON COUNTY IN CENTRAL INDIANA NORTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA * UNTIL 100 AM EST * AT 1153 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE HART...OR ABOUT 21 MILES SOUTHWEST OF INDIANAPOLIS...AND MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BARGERSVILLE AROUND 1215 AM EST TRAFALGAR AROUND 1220 AM EST FRANKLIN AROUND 1225 AM EST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3963 8634 3953 8656 3936 8619 3949 8597 $$ OMITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:25 PM EST, 10 hours 34 minutes earlier.
Area forecast discussion, Jul 13, 1:25 PM EST, 10 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 125 PM EST TUE JUL 13 2004 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN AND SEVERE WEATHER TONIGHT. MODELS IN DECENT AGREEMENT AGAIN WITH BIG PICTURE. WILL USE A BLEND. LARGE SUPERCELL ACROSS NRN IL AT 18Z LOOKS TO MOVE SSE AND MAY ONLY IMPACT SMALL PORTION OF FORECAST AREA /FA/. WILL WATCH THIS SITUATION FOR ITS IMPACT ON POPS TONIGHT. OTHERWISE EXPECT SCT TSRA TO DEVELOP AHEAD OF STRONG COLD FRONT. HIGH INSTABILITY COMBINED WITH APPROACHING UPPER JET AND TROF WILL PROVIDE FAVORABLE CONDITIONS FOR THE TSRA. HOWEVER DEEP MOISTURE NOT PRESENT. FOR NOW BELIEVE A BROKEN LINE OF TSRA WL DEVELOP ALONG FRONT AS IT MOVES ACROSS FA. THUS PLAN ON GOING 50 POPS...MAINLY BEFORE 06Z AS FRONT MOVES QUICKLY NW/SE ACROSS FA. WILL WATCH RADAR UP TO TIME TO PUBLISH GRIDS FOR LATEST TRENDS BEFORE DECIDING FINAL POPS TONIGHT. DUE TO DECENT WIND FIELDS...STRONG MID LEVEL LAPSE RATES AND AFORMENTIONED FORCING...SEVERE STORMS ARE A GOOD BET. WILL PUT SEVERE MENTION THIS EVENING. DRIER AIR WILL NOT WORK INTO FA UNTIL LATE SO GUIDANCE TEMPS IN UPPER 60S LOOK OK. COLD FRONT WILL HAVE EXITED FA BY 12Z AND BULK OF WRAP AROUND MOISTURE WILL REMAIN NE OF FA. THUS WILL KEEP DRY FORECAST. SUNSHINE EXPECTED WITH SOME CU FORMING IN AFTN. HI TEMPS WILL BE AROUND 80 TO THE LOWER 80S. WENT CLOSE TO GUIDANCE NUMBERS. SOME CONCERN FOR WEEKEND DRY FORECAST AS LATEST GFS NOW SHOWING PRECIP FRI AND SAT IN NW FLOW. GFS HAS BEEN CONSISTENT NOW WITH PRECIP ON SAT AND NOT SUN...SO MOVED PRECIP BACK TO SAT. ALSO ADDED SLIGHT CHC FRI NIGHT TO FIT IN BETTER WITH SURR OFFICES. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
Hazardous weather outlook, Jul 13, 9:38 PM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 938 PM EST TUE JUL 13 2004 INZ021-028>031-035>049-051>057-060>065-067>072-141100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 938 PM EST TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE INTO CENTRAL INDIANA FROM THE NORTHWEST. THE BEST CHANCE FOR SEVERE WEATHER WILL BE EAST OF INTERSTATE 65. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT TUESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT...ESPECIALLY EAST OF INTERSTATE 65. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Local storm report, Jul 13, 6:56 PM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 5 SE BEDFORD 38.81N 86.43W
07/13/2004 LAWRENCE IN AMATEUR RADIO
SEVERAL LARGE LIMBS DOWNED.
&&
WFOINDLocal storm report, Jul 13, 7:12 PM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
712 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 4 N PERRYSVILLE 40.11N 87.44W
07/13/2004 60 MPH VERMILLION IN AMATEUR RADIO
SPOTTER REPORTED 60 MPH WINDS AND ONE HALF INCH HAIL AT
THE STATE ROAD 63 AND INTERSTATE 74 INTERCHANGE.
0420 PM TSTM WND DMG MONTEZUMA 39.79N 87.37W
07/13/2004 PARKE IN AMATEUR RADIO
SEVERAL TREES DOWNED.
0422 PM TSTM WND GST 5 NW MARSHALL 39.90N 87.25W
07/13/2004 60 MPH PARKE IN AMATEUR RADIO
SPOTTER REPORTED 60 MPH WINDS JUST EAST OF TANGIER.
0430 PM TSTM WND DMG MARSHALL 39.85N 87.19W
07/13/2004 PARKE IN LAW ENFORCEMENT
NUMEROUS TREES DOWNED.
0430 PM TSTM WND DMG KINGMAN 39.97N 87.28W
07/13/2004 FOUNTAIN IN COUNTY OFFICIAL
TREES AND POWER LINES DOWNED.
0435 PM NON-TSTM WND DMG WEST TERRE HAUTE 39.46N 87.45W
07/13/2004 VIGO IN AMATEUR RADIO
NUMEROUS TREES DOWNED ACROSS TERRE HAUTE AREA.
0445 PM TSTM WND DMG WEST TERRE HAUTE 39.46N 87.45W
07/13/2004 VIGO IN AMATEUR RADIO
TREE DOWN 12 INCH DIAMETER. BLOCKING OLD PARIS ROAD.
0447 PM TSTM WND GST BRAZIL 39.52N 87.12W
07/13/2004 62 MPH CLAY IN MESONET
0455 PM TSTM WND DMG GREENCASTLE 39.64N 86.84W
07/13/2004 PUTNAM IN COUNTY OFFICIAL
TREE DOWNED ON HOUSE.
0455 PM TSTM WND DMG TERRE HAUTE 39.47N 87.38W
07/13/2004 VIGO IN AMATEUR RADIO
TREE TOPS BROKEN OFF.
0455 PM TSTM WND GST ROACHDALE 39.85N 86.80W
07/13/2004 72 MPH PUTNAM IN MESONET
REPORTED BY WISH-TV.
0511 PM TSTM WND DMG GREENCASTLE 39.64N 86.84W
07/13/2004 PUTNAM IN TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0523 PM TSTM WND DMG GOSPORT 39.35N 86.67W
07/13/2004 OWEN IN AMATEUR RADIO
TREE TOP 12 INCH DIAMETER BROKEN OFF
0525 PM TSTM WND GST 10 W MARTINSVILLE 39.42N 86.61W
07/13/2004 60 MPH MORGAN IN AMATEUR RADIO
GUST REPORTED IN LEWISVILLE.
0525 PM TSTM WND DMG STILESVILLE 39.64N 86.63W
07/13/2004 HENDRICKS IN AMATEUR RADIO
TREE DOWN 8 INCH DIAMETER.
0530 PM TSTM WND DMG PARAGON 39.39N 86.56W
07/13/2004 MORGAN IN PUBLIC
TREES AND POWER LINES DONW.
0555 PM TSTM WND DMG MARTINSVILLE 39.42N 86.42W
07/13/2004 MORGAN IN AMATEUR RADIO
30 INCH DIAMETER TREE DOWN LINCOLN STREET HILL.
0600 PM TSTM WND DMG JASONVILLE 39.16N 87.20W
07/13/2004 GREENE IN AMATEUR RADIO
TREES DOWNED.
0618 PM TSTM WND GST 10 S VINCENNES 38.53N 87.51W
07/13/2004 65 MPH KNOX IN TRAINED SPOTTER
NUMEROUS TREES DOWNED.
0618 PM TSTM WND DMG VINCENNES 38.68N 87.51W
07/13/2004 KNOX IN AMATEUR RADIO
TREES DOWNED.
0623 PM TSTM WND DMG WASHINGTON 38.66N 87.17W
07/13/2004 DAVIESS IN EMERGENCY MNGR
TREES DOWNED IN TOWN AND AROUND THE COUNTY.
0630 PM TSTM WND DMG 5 SE BEDFORD 38.81N 86.43W
07/13/2004 LAWRENCE IN AMATEUR RADIO
SEVERAL LARGE LIMBS DOWNED.
0635 PM TSTM WND DMG MONROE CITY 38.61N 87.35W
07/13/2004 KNOX IN AMATEUR RADIO
TREE DOWN ACROSS STATE ROAD 61.
0640 PM TSTM WND DMG 9 W SEYMOUR 38.96N 86.05W
07/13/2004 JACKSON IN EMERGENCY MNGR
SEVERAL TREES DOWNED.
&&
WFOINDLocal storm report, Jul 13, 7:29 PM EST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
729 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG CHESTERFIELD 40.11N 85.59W
07/13/2004 MADISON IN EMERGENCY MNGR
SEVERAL TREES DAMAGED. MINOR DAMAGE TO ONE HOUSE. SEVERAL
TRAILER SKIRTS BENT.
&&
WFOINDLocal storm report, Jul 13, 7:32 PM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
732 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM NON-TSTM WND DMG CHESTERFIELD 40.11N 85.59W
07/13/2004 MADISON IN EMERGENCY MNGR
SEVERAL TREES DAMAGED. MINOR DAMAGE TO ONE HOUSE. SEVERAL
TRAILER SKIRTS BENT.
&&
WFOINDLocal storm report, Jul 13, 8:50 PM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
850 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG MARTINSVILLE 39.42N 86.42W
07/13/2004 MORGAN IN AMATEUR RADIO
30 INCH DIAMETER TREE DOWN LINCOLN STREET HILL.
&&
55Local storm report, Jul 13, 11:45 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1145 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1139 PM HAIL SEYMOUR 38.96N 85.89W
07/13/2004 1.75 INCH JACKSON IN LAW ENFORCEMENT
REPORTED BY SHERIFF DEPUTY
&&
PBGThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:23 PM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 37 min |
| Jul 13, 11:42 PM EST | Severe Thunderstorm Warning | IND | Jackson, Jennings | 33 min |
| Jul 14, 12:38 AM EST | Severe Thunderstorm Warning | IND | Bartholomew | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.